Jump to content

Would Herbalife Niteworks Work???


Recommended Posts

Here is a site that is a skeptic review of the product http://www.mlmwatch.org/04C/Herbalife/niteworks.html

I am interested to know because I have a bottle of it and I am thinking about taking it I just don't like to take supplements. Apparently it improves blood flow throughout your body go ahead and read the article and give me your insight I am gonna post up the ingredients of it with the daily percents Something to note This thins your blood, Why? and is it dangerous? I just worry about stuff like that. Btw This is the guy that found out the stuff about nitric oxide and also created viagra the drug.

The ingredients that get it done are:

Vitamin C (As ascorbic acid) 833% D/V

Natural Vitamin E (as d-alpha tocopheryl acetate from soybean oil) 666% D/V

Folic Acid (as folate) 100% D/V

Propietory Blend

L-Arginine, L-Citrulline 5.2 g

L-Taurine 300mg

Lemon Balm Extract (Leaf) 50mg

Alphja Lipoic Acid 110mg

Other ingredients:

Citric Acid, Maltodextrin, Natural Lemon flavor, Sucralose and Silicon Dioxide.

Contains Soybean Ingredients.

What in there thins your blood, and is this product dangerous you think? Also would it quite possibly improve people With pots because alot of the stuff I read is exactly what is going on with POTS. also corrects Nervous system problems so maybe found something? Let me know if i should give it a go if so, should i take full dose or half dose?

Thanks Everyone,

- John

Link to comment
Share on other sites

John,

I cannot believe the timing of your post!!

I have done extensive reading during the last few weeks about Nitric Oxide and it's potential role in POTS. The reason I got interested in the topic is that my son had Kawasaki Disease when he was nine years old. I thought he had a speedy and complete recovery from it, and his cardiologist has repeatedly said that there is no connection between Kawasaki at age nine and POTS at age 15. Then a few weeks ago I discovered that Kawasaki Disease can damage the endothelial cells in the blood vessels, which in turn can lead to a deficiency in Nitric Oxide. This in turn can lead to constricted blood vessels.

I believe that my son has constricted blood vessels rather than floppy or dilated blood vessels that is more common with POTS. Midodrine and other vasoconstrictors made him feel worse. He seems to have symptoms of low-flow POTS.

Dr. Julian Stewart of NY Medical Center has done some studies regarding the connection of endothelial damage with low-flow POTS. He concluded after his 2005 study that there is a connection; in 2007 he reversed himself to say that it is nueronal, not endothelial nitric oxide that is a factor in low-flow POTS. I recently got in touch with Dr. Stewart about my son and asked his opinion on whether Dan's Kawasaki history and possible endothelial damage might have caused or contributed to POTS. Dr. Stewart replied that he does not know, but that it is "interesting speculation". At least he didn't tell me that I'm crazy! (It also took him about 30 seconds to answer my email; my son's doctors often can't be bothered answering them at all.)

Next I read - and reread - the book "NO More Heart Disease" by Dr. Louis Ignarro. Dr. Ignarro was given the Nobel Prize for his discoveries of the benefits of Nitric Oxide. It's a very easy-to-read-and-understand book that I was able to find at the local library. It's also on Amazon.

For people who have POTS, I think it's important to understand that Nitric Oxide will dilate your blood vessels. If your problem is that your blood vessels are not constricting, I don't think that Nitric Oxide is your answer.

Dr. Ignarro has received lots of flak for teaming up with Herbalife to create Niteworks, a product designed to help the body produce Nitric Oxide. It's like he's supposed to be above earning money now that he won the Nobel Prize. (I understand that part of the problem was that he pushed the product without revealing his financial investments, or something like that. OK, that wasn't cool.)

My son is seeing a new homeopathic doctor tomorrow, so we can pick his brain about all this, and I am pretty confident that I will be ordering Niteworks for him right after that. The alternative to Niteworks is to buy the separate supplements - L-Arginine, L-Citrulline, Vitamins C, E, Folic Acid and Alpha Lipoic Acid. Dr. Ignarro's book is very detailed on the dosages. But it would be an awful lot of pills to take and my son agrees that drinking an 8 oz. drink at bedtime would be much easier.

John, In his book, Dr. Ignarro states clearly that the dosages are very important, and taking smaller dosages than those he recommends (and that you would find in Niteworks) will not provide any benefit. It's all or none, so taking a half-dose of Niteworks might just be a waste of time and money. Please keep us (me) posted on your experience with Niteworks, and I will do the same. And if you haven't read Dr. Ignarro's book, you should.

Lenna

Link to comment
Share on other sites

Finished up 2 week experiment per my POTS physician on L-ariginine (4 grams/ day). No benefit for me. We have also been reading about the effects of NO and POTS, so it was worth a try. Midodrine makes me feel far worse, but this also goes for Clonidine and Cymbalta.

One will swiftly pee all that extra Vitamin C out.

Taurine is a diuretic... not such a good thing in POTS patients.

Vitamin E can potentially thin the blood at high doses daily doses over a sustained length of time. More of a concern when patients are on other blood thinners as well.

Link to comment
Share on other sites

Hi TXPOTS-

Just a couple of questions about your experiment-

Did you take anything along with the L-arginine? For example, did you also take L-citrulline?

Did your doctor tell you that a 2-week trial was sufficient time?

Did you feel worse, or just not better?

Thanks-

Lenna

Link to comment
Share on other sites

Hi TXPOTS-

Just a couple of questions about your experiment-

Did you take anything along with the L-arginine? For example, did you also take L-citrulline?

Did your doctor tell you that a 2-week trial was sufficient time?

Did you feel worse, or just not better?

Thanks-

Lenna

I chose to take a supplement with just L-arginine, not added L-citrulline or L-orthitine.

Doctor said 1 week trial. The effects on NO should happen quickly in the body. Body builders often take 3gm prior to a work-out.

I noticed that I felt tired and queasy for awhile after taking a dose. Overall, it just wasn't for me, but maybe others will benefit. I can't say it absolutely made me worse, but it wasn't a miracle cure.

Link to comment
Share on other sites

I just took it. My concentration increased, I only took it 2 hours ago and for some reason it's easier to concentrate I really don't like the fact that they put so much vitamin e in the supplement. I took it during the day today because I wanted to see what it is like I'll take it at night time tomorrow. If it seems to work out and work wonders for me I will definately take everything in it but not the excess vitamin e because that is quite a bit of vitamin e and studies showed it increased risk of heart disease from what I was reading earlier. But yes, I gave this product a shot but only time will tell how I truly feel. I'll let everyone know about the orthostatic symptoms, brainfog is decreased! so let's see what happens guys. Everyone welcome to hop into this thread I think it may get pretty big!

Link to comment
Share on other sites

I just finished an attempt with Bystolic, which is a beta blocker that works directly on endothelial NO by increasing it. I did notice increased energy and lessened brainfog, but it didn't control my other issues (tremor, flushing, sweaty palms, etc.) It also kept me awake at night and gave me nasty nocturnal headaches (I theorize that it simply lasted too long in my system and made me even further bradycardic while sleeping than I normally am.) I did not notice any increased benefit as far as exercise tolerance or recovery. I have also taken Taurine before my workouts and have not noticed any lasting benefit or decrease in post exercise soreness, but the malaise is slightly better. I think that NO is part of the puzzle with POTS, but there are too many variables, so it isn't a cure.

Link to comment
Share on other sites

as mentioned earlier i don't like that amount of vitamin e so i've been taking it every other night and it's strange I actually feel better it lasts for a while. whats strange about it is when i first take it i get a weird sensation on both sides of the temples a radiating sensation kind of weird but after that happens i feel good so I don't know what causes that. I would say it's worth a shot if you have the money to spend give it a try.

Link to comment
Share on other sites

My son has been taking it for the past 6 nights. Can't say that there is a huge improvement in his symptoms - yet - but only that he has had more good days than bad since he started it. That could just be a coincidence, or not. We'll see. Like John, I'll keep you posted.

Link to comment
Share on other sites

  • 1 month later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...